MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2991026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implant date unknown.H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient with clinical id: (b)(6) and clinical study id: (b)(6) having transforaminal lumbar interbody fusion (tlif) l3/l5 therapy.It was reported that patient complained of right hamstring and buttock pain, right extensor hallucis longus weakness l4/5.Ct scan on (b)(6) 2022 confirmed a right foraminal stenosis l5/s1 and adjacent level degeneration (b)(6) 2023: tlif l2/l3 and l5/s1 with posterior instrumentation at l2/s1 was performed.Primary diagnosis: stenosis interventions:   action subtype: ae result in hospitalization action result: n  action subtype: any other action(s) taken action result: y other action taken: mri ordered action subtype: did the ae result in any treatment, action result: y action subtype: drug therapy, action result: yes action subtype: surgical treatment, action result: yes outcome status: recovered/ resolved outcome date: (b)(6) 2024 diagnostics:  action type: diagnostic action subtype: ct without contrast1 action result: l5/s1 foraminal stenosis action date: (b)(6) 2022  action type: diagnostic action subtype: were any diagnostic test performed action result: y action type: diagnostic, action subtype: mri without contrast2, action result: severe right and moderately severe left foraminal stenosis l5/s1 action date: (b)(6) 2023.Adverse event info: does the adverse event involve a lumbosacral spinal level: y if yes, levels involved: l5-s1  site seriousness assessment: severity of ae- severe, medical intervention- y.Site-related assessment: possible relationship with  l3/l5 tlif procedure.Not related to capstone peek spinal system implant, posterior supplemental fixation system and tlif grafting material.Sponsor assessment (oc muo): possible related to study procedure.Add surgical proc date - 03: (b)(6) 2023 details surg proc - 03: tlif l2/l3 and l5/s1, posterior instrumentation removal at l3/l5 with posterolateral arthrodesis, segmental instrumentation at l2/s1.Is the additional surgical procedure an elective removal - 03: y, adjacent levels tlif and segmental instrumentation if yes, were the index treated level(s) fused prior to the elective removal of the fixation component of the original surgical construct - 03: y does the additional surgical procedure involve a spinal level - 03: y add.Surg: if yes, levels involved - 03: l2-l3, l3-l4, l4-l5, l5-s1 does the additional surgical procedure involve an explant related to the study procedure - 03: y cause of explantation - 03: adjacent level decompression and fusion findings for explantation - 03: severe stenosis at l2/l3 and l5/s1 due to degenerative tilt of l3, l4, l5 into the sacrum on the right findings at add.Surg - 03: solid evidence of fusion at l3/l5 biopsies taken - 03: n site related assessment for additional surgery: probable relationship with l3/l5 tlif procedure.Possible relationship with capstone peek spinal system implant and posterior supplemental fixation system.Not related to tlif grafting material.There were no further complications reported regarding the event.

Brand Name
CAPSTONE® SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key20566085
Report Number1030489-2024-01399
Device Sequence Number7817323
Product Code MAX
UDI-Device Identifier00613994290991
UDI-Public00613994290991
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model Number2991026
Device Catalogue Number2991026
Device Lot NumberH5301060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/30/2024
Date Device Manufactured08/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite